MAUDE Adverse Event Report: MC3 INC. MC3; DUAL LUMEN ECMO CANNULA

MC3 INC. MC3; DUAL LUMEN ECMO CANNULA
Model Number 70132
Medical Device Problem Codes Material Puncture/Hole (1504); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection of the 1 returned device shows evidence of use.Reason for return was undetermined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during use of a mc3 crescent cannula, it was reported that upon insertion of 32 fr crescent cannula the customer observed a crack at the return port roughly 1-2 cm.The customer stated that they believe this may have been caused by torque or tension during placement and that the cannula could have been bent during insertion.The customer stated that there was no noted damage to the package or cannula prior to insertion.There was no damage at the location of the sutures.There was no reported blood loss to the patient.The device was replaced to complete the procedure.There was no adverse patient effect associated with this event.Medtronic received additional information that during an insertion the customer had trouble with the device.The customer was not sure if the tension, torque or elements with resistance caused the compromise at the port.The customer did use a 30 that was also removed, it was not challenged.The patient was placed on veno-venous arterial extracorporeal membrane oxygenation (vv-a ecmo), no issues were observed.
 
Additional Manufacturer Narrative
Medtronic received additional information that customer states that a 30 fr crescent was also placed and removed but per the customer there was no issue with the 30 fr crescent.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection of the returned device found a crack at the return port.Diameter measurements were checked and all dimensions were within specification.Reason for return was confirmed.Additional information h6.3 eval code result (fdr/annex c): this field was updated.Additional information h6.4 eval code conclusion (fdc/annex d): this field was updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MC3
Common Device Name
DUAL LUMEN ECMO CANNULA
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20798123
Report Number3011468686-2024-00039
Device Sequence Number20781338
Product Code PZS
UDI-Device Identifier10854916006826
UDI-Public10854916006826
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K180151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number70132
Device Catalogue Number70132
Device Lot Number2203215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer11/26/2024
02/18/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/05/2024
03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR
Patient SexMale
Patient Weight110 KG